Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Charleston, SC

June 24, 20145 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 24, 2014, 7:13 PM EDT for 5 counties in Georgia. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 7:13 PM EDT (23:13 UTC)
Expired
Jun 24, 2014, 8:15 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:30 PM EDTTSTM WND DMG4 Se Keller, GAWARNING POINT REPORTED POWER LINES DOWN AT THE INTERSECTION OF BELLE ISLAND ROAD AND KILKENNY ROAD.
Jun 24, 7:30 PM EDTMARINE TSTM WIND 405 Se Valona, GATHE NERRS SENSOR AT SAPELO ISLAND RESERVE RECORDED A 35 KNOT...OR 40 MPH...WIND GUST.
Jun 24, 7:50 PM EDTTSTM WND DMG2 Wsw Windsor Forest, GASPOTTER REPORTED WINDOWS BLOWN OUT OF THE BACK OF A HOUSE OFF WINDSOR ON THE MARSH.
Jun 24, 7:52 PM EDTTSTM WND DMGPooler, GATREE DOWN AT THE INTERSECTION OF REID STREET AND ROTHWELL STREET.
Jun 24, 7:55 PM EDTTSTM WND DMG3 N Pooler, GATREES DOWN AT THE ARBORS OFF OF BENTON BOULEVARD.
Jun 24, 7:56 PM EDTTSTM WND DMG1 Wnw Savannah, GATREE DOWN AT THE INTERSECTION OF HABERSHAM STREET AND MAUPAS AVENUE.
Jun 24, 7:56 PM EDTTSTM WND DMG1 W Savannah, GATREE DOWN AT THE INTERSECTION OF WEST VICTORY DRIVE AND MARTIN LUTHER KING JR BOULEVARD.
Jun 24, 7:57 PM EDTTSTM WND DMG1 Ssw Savannah Historic, GAPOWER LINE DOWN AT 200 BLOCK OF WEST BOLTON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS52 KCHS 242313
SVRCHS
GAC029-051-103-179-191-250015-
/O.NEW.KCHS.SV.W.0060.140624T2313Z-140625T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 815 PM EDT

* AT 712 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MELDRIM TO 7 MILES
  WEST OF BELFAST TO 7 MILES WEST OF SHELLMAN BLUFF...MOVING
  NORTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
  DAMAGING WINDS.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAPELO ISLAND...SHELLMAN BLUFF...MELDRIM...EDEN...BLACKBEARD   
  ISLAND...HARRIS NECK...SUNBURY...SAVANNAH...POOLER...BURROUGHS...
  KELLER...ISLE OF HOPE...RICHMOND HILL...SKIDAWAY ISLAND...
  PORT WENTWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3134 8128 3138 8128 3174 8141 3218 8147
      3228 8118 3219 8112 3212 8112 3208 8105
      3210 8100 3207 8095 3190 8094 3183 8104
      3177 8106 3172 8113 3162 8113 3137 8126
      3138 8127 3132 8127
TIME...MOT...LOC 2312Z 232DEG 20KT 3207 8147 3180 8140
          3158 8143

$$
3 follow-up statements
023 
WWUS52 KCHS 242334
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT TUE JUN 24 2014

GAC191-242343-
/O.CAN.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
MCINTOSH GA-
734 PM EDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF MCINTOSH COUNTY
HAS BEEN CANCELLED...

LAT...LON 3165 8123 3174 8141 3218 8147 3227 8119
      3219 8112 3217 8113 3216 8112 3212 8112
      3208 8105 3210 8100 3208 8098 3206 8095
      3190 8094 3183 8104 3177 8106 3172 8113
      3162 8113
TIME...MOT...LOC 2333Z 232DEG 20KT 3213 8141 3189 8128
          3172 8114

$$

GAC029-051-103-179-250015-
/O.CON.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
734 PM EDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF EFFINGHAM...LIBERTY...BRYAN AND CHATHAM COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MELDRIM TO PORT ROYAL TO ST. CATHERINES ISLAND...MOVING NORTHEAST AT
25 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING TREE DAMAGE IN LONG
AND MCINTOSH COUNTIES.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...GARDEN CITY...
HALFMOON LANDING...ISLE OF HOPE...KELLER...MEINHARD...MELDRIM...
MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...RIVERSIDE...
SANDFLY...SAVANNAH...SKIDAWAY ISLAND...SUNBURY...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MONTGOMERY...OSSABAW
SOUND...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...ST.
CATHERINES ISLAND...WASSAW ISLAND AND WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3165 8123 3174 8141 3218 8147 3227 8119
      3219 8112 3217 8113 3216 8112 3212 8112
      3208 8105 3210 8100 3208 8098 3206 8095
      3190 8094 3183 8104 3177 8106 3172 8113
      3162 8113
TIME...MOT...LOC 2333Z 232DEG 20KT 3213 8141 3189 8128
          3172 8114

$$
773 
WWUS52 KCHS 242347
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT TUE JUN 24 2014

GAC179-242356-
/O.CAN.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
LIBERTY GA-
747 PM EDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY COUNTY HAS
BEEN CANCELLED...

LAT...LON 3183 8131 3218 8147 3226 8120 3219 8112
      3217 8113 3211 8111 3208 8105 3210 8100
      3206 8095 3190 8094 3183 8104 3177 8106
      3173 8112
TIME...MOT...LOC 2346Z 232DEG 20KT 3217 8134 3196 8118
          3178 8102

$$

GAC029-051-103-250015-
/O.CON.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-
747 PM EDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF EFFINGHAM...BRYAN AND CHATHAM COUNTIES...

AT 746 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MELDRIM TO WINDWARD TO OSSABAW ISLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...GARDEN CITY...
ISLE OF HOPE...KELLER...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT
WENTWORTH...RICHMOND HILL...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY
ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...MONTGOMERY...OSSABAW SOUND...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...WASSAW ISLAND AND WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3183 8131 3218 8147 3226 8120 3219 8112
      3217 8113 3211 8111 3208 8105 3210 8100
      3206 8095 3190 8094 3183 8104 3177 8106
      3173 8112
TIME...MOT...LOC 2346Z 232DEG 20KT 3217 8134 3196 8118
          3178 8102

$$
686 
WWUS52 KCHS 250015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT TUE JUN 24 2014

GAC029-051-103-250025-
/O.EXP.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-
815 PM EDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM...BRYAN
AND CHATHAM COUNTIES WILL EXPIRE AT 815 PM EDT...

AT 815 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS HAVE ENDED AND ADDITIONAL THUNDERSTORMS ARE NOT
ANTICIPATED. EXPECT IMPROVING CONDITIONS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3183 8131 3218 8147 3226 8120 3219 8112
      3217 8113 3211 8111 3208 8105 3210 8100
      3206 8095 3190 8094 3183 8104 3177 8106
      3173 8112
TIME...MOT...LOC 0015Z 232DEG 20KT 3227 8119 3206 8103
          3188 8087

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:30 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 24, 5:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT TUE JUN 24 2014

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL GRADUALLY BECOME THE DOMINANT FEATURE
THROUGH EARLY NEXT WEEK WHILE A WEAK TROUGH OF LOW PRESSURE PERSISTS
INLAND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
GRIDS/TEXT PRODUCTS HAVE BEEN UPDATED TO REFLECT GOING TRENDS.
APPROACHING LINE OF SHOWERS/TSTMS APPEARS LINKED TO WEAK SHORTWAVE
ENERGY MOVING ACROSS SOUTHERN GEORGIA. INSTABILITY IS NOT THE
GREATEST AHEAD OF THE LINE WITH MLCAPE RUNNING ABOUT 1500
J/KG...BUT IS ENOUGH TO SUSTAIN ACTIVITY AS IT MOVES EAST. KCLX
ALSO SHOWS THE SEA BREEZE BEGINNING TO BOW INLAND ACROSS NORTH
COASTAL GEORGIA WHICH MAY HELP INCREASE LOW-LEVEL CONVERGENCE...
MAINLY SOUTH OF I-16. THERE APPEARS TO BE A WEAK CAP IN PLACE
WHICH MAY SUPPRESS ACTIVITY FARTHER TO THE NORTH ACROSS SOUTHEAST
SOUTH CAROLINA...EXCEPT ACROSS THE FAR SOUTH NEAR THE SAVANNAH
RIVER. ADJUSTED POPS TO INCREASE GRIDDED VALUES TO 70 PERCENT
ROUGHLY ALONG/SOUTH OF I-16 WITH POPS UP TO 30/40 PERCENT
ELSEWHERE...LOWEST ACROSS THE FAR NORTHERN ZONES. AN ISOLATED
STRONG/SEVERE TSTM CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF
I-16 WHERE A COLLISION WITH THE SEA BREEZE COULD LOCALLY BOOST
UPDRAFT STRENGTH. LOCALLY HEAVY RAINFALL IS ALSO A CONCERN
ALTHOUGH STORM MOVEMENT IS A BIT MORE THAN YESTERDAY. HOWEVER...IT
WILL NOT TAKE MUCH HEAVY RAIN ACROSS NORTHERN CHATHAM COUNTY TO
PRODUCE AT LEAST MINOR FLOODING WHERE UPWARDS OF 6-10 INCHES OF
RAIN FELL MONDAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE UPPER LEVEL RIDGE WILL GRADUALLY BUILD OVER THE SOUTHEAST UNITED
STATES WEDNESDAY THROUGH FRIDAY. MEANWHILE BERMUDA HIGH PRESSURE
WILL BECOME ENTRENCHED ACROSS THE WESTERN ATLANTIC. DEEP WESTERLY
FLOW WILL SETUP ON WEDNESDAY...PRODUCING BROAD SUBSIDENCE AND
PREVENTING THE SEA BREEZE FROM MAKING MUCH INLAND PROGRESS UNTIL
LATER IN THE AFTERNOON. DOWNSLOPE FLOW WILL PUSH HIGH TEMPS INTO THE
MIDDLE 90S. MODEL SOUNDINGS DEPICT A STRENGTHENING MID LEVEL CAP
WHICH WILL PRECLUDE MUCH IN THE WAY OF CONVECTIVE DEVELOPMENT AT
LEAST EARLY ON. THE NAM SHOWS SOME WEAK SHORTWAVE ENERGY PUSHING
INTO THE AREA LATE IN THE AFTERNOON. THERE WILL ALSO BE A WEAK LEE
TROUGH TO THE WEST WHICH MAY PRODUCE SOME SHOWERS AND TSTMS THAT
COULD MOVE INTO OUR AREA LATE IN THE AFTERNOON. WE DECREASED POPS TO
SLIGHT CHANCE AND MAINLY AFTER 2PM. RESIDUAL CONVECTION SHOULD
DISSIPATE EARLY IN THE EVENING WITH THE LOSS OF DAYTIME HEATING.

ON THURSDAY A SIMILAR PATTERN WILL BE IN PLACE...THOUGH THE
MID-LEVEL CAP WILL BE EVEN STRONGER. HOWEVER IN THE LOWER LEVELS THE
FLOW BECOMES MORE SOUTHWESTERLY WHICH SHOULD ALLOW THE SEA BREEZE TO
PUSH INLAND A FEW HOURS EARLIER THAN ON WEDNESDAY. MODEL SOUNDINGS
AND TIME SECTIONS SHOW QUITE A BIT MORE DRY AIR OVER THE AREA WITH
PWAT VALUES DROPPING BELOW 1.40 INCHES AT KCHS IN THE AFTERNOON.
THERE COULD BE ANOTHER BOUT OF LATE AFTERNOON VORTICITY ENERGY
MOVING IN FROM THE WEST WHICH MAY HELP A FEW SHOWERS AND TSTMS
DEVELOP THOUGH OVERALL COVERAGE SHOULD AGAIN BE LESS THAN 25
PERCENT. IF ANY STRONGER STORMS CAN DEVELOP THE PRESENCE OF
MID-LEVEL DRY AIR COULD LEAD TO A SLIGHTLY GREATER CHANCE FOR
DAMAGING WIND GUSTS. WARM THICKNESSES AND SOME DOWNSLOPE FLOW WILL
PUSH HIGHS INTO THE MIDDLE 90S.

SOME MODEL DIFFERENCES EXIST FOR FRIDAY WITH THE CONSENSUS SHOWING
STRENGTHENING LOW AND MID LEVEL RIDGING...THOUGH THE NAM SHOWS A
WEAK 500 MB LOW DRIFTING THROUGH. WE ARE TRENDING TOWARD THE
GFS/ECMWF AND ANOTHER RELATIVELY QUIET DAY WITH MAINLY LEE TROUGH
AND SEA BREEZE CONVECTION AND HIGH TEMPS IN THE MIDDLE 90S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODEL AGREEMENT CONTINUES TO BE GOOD IN THE LONG TERM PERIOD. THE
BUILDING RIDGE WILL BECOME CENTERED NEARLY RIGHT OVER THE FORECAST
AREA THIS WEEKEND BEFORE THE RIDGE FLATTENS OUT SOME AND BECOMES
MORE WEST/EAST ORIENTED ACROSS THE CONUS EARLY NEXT WEEK. OVERALL
THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN WITH THE REGION
UNDER THE INFLUENCE OF SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC.
IN THE ABSENCE OF ANY ORGANIZED FEATURES ALOFT OR AT THE
SURFACE...CONVECTIVE DEVELOPMENT WILL BE DRIVEN NEARLY COMPLETELY BY
SURFACE HEATING AND PERHAPS SEA BREEZE INFLUENCES. 20-30 POPS SEEM
REASONABLE AND ARE IN PLACE THROUGH THE END OF THE FORECAST.
TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH HIGHS IN THE LOW
TO MID 90S EACH DAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
MAIN IMPACT THIS PERIOD WILL BE SHOWERS AND TSTMS THIS AFTN/EVE
WITH PLENTIFUL MOISTURE IN PLACE ALONG WITH THE SEA BREEZE AND
UPPER DISTURBANCE APPROACHING FROM THE WEST. CONVECTION SHOULD
FIRE FIRST ALONG THE SEA BREEZE AND THEN ADDITIONAL ACTIVITY COULD
MOVE IN FROM THE WEST. TRIED TO TIME THE BEST CHANCE OF
CONVECTION BASED ON THE LATEST RADAR IMAGERY AND SHORT TERM MODEL
GUIDANCE BUT AS USUAL MUCH WILL DEPEND ON MESOSCALE BOUNDARIES
WHICH ARE HARD TO PIN DOWN IN ADVANCE. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH ANY CONVECTION SO VSBYS COULD EASILY DROP LESS
THAN 3SM.

EXTENDED AVIATION OUTLOOK...BRIEF CEILING/VISIBILITY REDUCTIONS
POSSIBLE IN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH
THE WEEKEND.

&&

.MARINE...
TONIGHT...MAINLY SW FLOW AOB 15 KT. SEAS WILL GENERALLY RANGE
FROM 2-3 FT...HIGHEST E.

WEDNESDAY THROUGH SATURDAY...THE COASTAL WATERS WILL GENERALLY BE
BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH OF
LOW PRESSURE TO THE WEST. THIS WILL MAINTAIN A SOUTH TO SOUTHWEST
FLOW ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT DUE TO A TIGHTENING GRADIENT AS A
COLD FRONT APPROACHES FROM THE WEST. WINDS COULD OCCASIONALLY GUST
TO NEAR 25 KT BUT SEAS WILL RISE NO HIGHER THAN 4 FT. OTHERWISE
THE STRONGEST WINDS WILL BE ALONG THE COAST WITH THE SEA BREEZE
EACH AFTERNOON.

&&

.TIDES/COASTAL FLOODING...
WILL NEED TO KEEP AN EYE ON THE HIGH TIDE THIS EVENING GIVEN THE
HIGH TIDAL DEPARTURES WE HAVE SEEN RECENTLY. THERE IS A SMALL
RISK OF MINOR SALTWATER INUNDATION ALONG THE COAST...ESPECIALLY IN
SC. HEAVY RAINFALL IS ALSO POSSIBLE AROUND THIS TIME WHICH WOULD
JUST EXACERBATE THE FLOODING THREAT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 24, 4:10 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
410 AM EDT TUE JUN 24 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
410 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...NUMEROUS SLOW MOVING THUNDERSTORMS COULD PRODUCE
TORRENTIAL DOWNPOURS...ESPECIALLY THIS AFTERNOON. AS A RESULT...
THERE IS THE POTENTIAL FOR LOCALIZED FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
410 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 24, 4:42 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     WATER SPOUT      4 SE FOLLY BEACH        32.61N  79.89W
06/24/2014                   AMZ350             SC   LIFEGUARD

            LIFEGUARD REPORTED TWO WATERSPOUTS.

&&

EVENT NUMBER CHS1400762

TIMTE
Special weather statement, Jun 24, 5:40 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUN 24 2014

GAZ114-137-242215-
LONG-TATTNALL-
540 PM EDT TUE JUN 24 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 615 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FIVE POINTS TO 24
MILES SOUTHWEST OF NOBLE...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FIVE POINTS...FIVE POINTS...TISON...DANIELS...MENDES...LYNN...LYNN...
NOBLE...GLENNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

THIS LINE OF STORMS PRODUCED A WIND GUST TO 43 MPH AT THE APPLING
COUNTY AIRPORT NEAR BAXLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3197 8213 3209 8198 3205 8189 3205 8181
      3202 8180 3201 8182 3198 8180 3172 8177
      3166 8185 3171 8188 3173 8191 3175 8191
      3177 8195 3179 8195 3179 8199 3182 8202
      3182 8204 3186 8212 3189 8211 3189 8214
TIME...MOT...LOC 2140Z 219DEG 35KT 3196 8207 3157 8213
Special weather statement, Jun 24, 6:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE JUN 24 2014

GAZ114-115-137-138-242245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
613 PM EDT TUE JUN 24 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO DONALD
TO 15 MILES SOUTHWEST OF WEFANIE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...NOBLE...MIDWAY...MIDWAY...DONALD...WEFANIE...JONES
CREEK...LUDOWICI...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8176 3210 8176 3209 8170 3158 8170
      3161 8174 3160 8175 3162 8176 3161 8177
      3165 8181 3165 8182 3167 8185 3171 8188
      3173 8191 3175 8191 3175 8193 3177 8195
      3203 8198
TIME...MOT...LOC 2212Z 252DEG 19KT 3202 8191 3179 8189
          3162 8198
Special weather statement, Jun 24, 6:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE JUN 24 2014

GAZ114-115-137-138-242245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
613 PM EDT TUE JUN 24 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO DONALD
TO 15 MILES SOUTHWEST OF WEFANIE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...NOBLE...MIDWAY...DONALD...WEFANIE...JONES
CREEK...LUDOWICI...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8176 3210 8176 3209 8170 3158 8170
      3161 8174 3160 8175 3162 8176 3161 8177
      3165 8181 3165 8182 3167 8185 3171 8188
      3173 8191 3175 8191 3175 8193 3177 8195
      3203 8198
TIME...MOT...LOC 2212Z 252DEG 19KT 3202 8191 3179 8189
          3162 8198

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:40 PM EDTSpecial Weather StatementCHSTattnall35 min
Jun 24, 6:13 PM EDTSpecial Weather StatementCHSLong32 min
Jun 24, 6:30 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, McIntosh, Tattnall60 min
Jun 24, 7:57 PM EDTSpecial Weather StatementCHSEffingham33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.